Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 79, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 14, 2005, 2:40 PM CDT for Scurry County, Texas. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2005, 2:40 PM CDT (19:40 UTC)
- Expired
- Aug 14, 2005, 8:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 125 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:16 PM CDT | FLASH FLOOD | 17 Nw Snyder, TX | FM 612 FLOODED FROM HIGHWAY 84 TO FLUVANNA |
| Aug 14, 4:55 PM CDT | FLASH FLOOD | Snyder, TX | STREETS FLOODED, WITH THE BRIDGE AT 27TH STREET UNDER WATER |
| Aug 14, 8:35 PM CDT | FLASH FLOOD | Snyder, TX | DEEP CREEK RUNNING OVER 26TH STREET BRIDGE AND WAS BARRICADED |
| Aug 14, 8:52 PM CDT | FLASH FLOOD | Snyder, TX | 26TH STREET BRIDGE STILL UNDER WATER AND BARRICADED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 96 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 141944 FFWMAF TXC415-150145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SCURRY COUNTY IN WEST TEXAS * UNTIL 845 PM CDT * AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE OCCASIONAL MODERATE TO HEAVY RAINFALL OVER THE EASTERN HALF OF SCURRY COUNTY. THE LATEST REPORTS FROM LOCAL LAW ENFORCEMENT INDICATED THAT FARM TO MARKET ROAD 612 WAS IMPASSABLE EAST OF FLUVANNA. ADDITIONAL HEAVY RAINFALL WILL AGGRAVATE THE FLASH FLOODING SITUATION. ADDITIONAL FLASH FLOODING WILL BE POSSIBLE THROUGHOUT THE COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3294 10116 3254 10117 3253 10068 3294 10069 $$
1 follow-up statement
000 WGUS74 KMAF 142201 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 458 PM CDT SUN AUG 14 2005 TXC415-150145- SCURRY- 458 PM CDT SUN AUG 14 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SCURRY COUNTY... AT 457 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET FLOODING CONTINUING IN SNYDER WITH DEEP CREEK FLOODING LOW WATER CROSSINGS. ONE BRIDGE IS UNDER WATER. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES MODERATE RAINFALL CONTINUING ACROSS MUCH OF SCURRY COUNTY SO FLOOD PROBLEMS ARE NOT EXPECTED TO IMPROVE IN THE NEAR FUTURE. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3294 10116 3254 10117 3253 10068 3294 10069 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:07 PM CDT, 33 minutes earlier.
Area forecast discussion, Aug 14, 2:07 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT SUN AUG 14 2005
.SHORT TERM...
WIDESPREAD STORMS WILL CONTINUE INTO THE NIGHT TIME HOURS WITH THIS
DANGEROUS FLOOD SITUATION AS STORMS TRAIN ALONG A FRONTAL BOUNDARY.
RAINFALL IS TROPICAL IN NATURE AND VERY HEAVY WITH RADAR UNDER
ESTIMATING TOTALS. WILL CONTINUE WITH LIKELY TO CATEGORICAL POPS
TONIGHT WITH FF WATCH RUNNING THROUGH SHORT TERM. HAVE TO KEEP
DISCUSSION SHORT.
.LONG TERM...
GFS CONSISTENT IN EJECTING MORE SHORTWAVE ENERGY FROM THE OLD MEXICO
UPPER LOW MONDAY. SCATTERED SHOWERS AND STORMS WEST...NUMEROUS EAST
SHOULD HAVE NO PROBLEM DEVELOPING IN A MOIST AND UNSTABLE AIRMASS.
WILL EXTEND THE FLASH FLOOD WATCH FOR MUCH OF THE AREA MONDAY DUE
TO SATURATED GROUNDS AND ADDITIONAL STORM DEVELOPMENT ANTICIPATED.
ANOTHER SHEAR AXIS/SHORTWAVE TO IMPACT THE AREA AGAIN ON TUESDAY...
WILL KEEP THE CHANCE POPS GOING IN MOIST AND UNSTABLE AIRMASS.
A DRYING TREND WILL COMMENCE WEDNESDAY THROUGH NEXT FRIDAY AS THE
UPPER HIGH ACROSS THE SOUTHERN UNITED STATES STRENGTHENS AND
BUILDS WESTWARD. WAS RELUCTANT TO DROP 10-20 POPS AS A SURFACE TO
700 MILLIBAR TROUGH WILL BE IN PLACE WITH AN UNSTABLE AIRMASS. IN
ADDITION ANOTHER NORTHERN STREAM COLD FRONT MAY APPROACH THE
REGION FRIDAY AND OR SATURDAY. MODELS HAVE BEEN INCONSISTENT WITH
THIS FEATURE.
LOWERED HIGH TEMPERATURES MONDAY AND TUESDAY WITH WET GROUNDS ABUNDANT
CLOUDS AND PRECIPITATION EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 68 78 67 88 / 90 60 40 30
CARLSBAD NM 67 78 63 91 / 60 50 30 30
DRYDEN TX 70 80 69 91 / 80 50 40 30
FORT STOCKTON TX 68 78 68 89 / 90 50 40 30
GUADALUPE PASS TX 63 73 62 82 / 60 50 30 30
HOBBS NM 66 76 64 89 / 50 50 30 30
MARFA TX 61 72 58 81 / 70 50 30 40
MIDLAND INTL AIRPORT TX 68 77 67 88 / 90 50 40 30
ODESSA TX 69 80 68 89 / 90 50 40 30
WINK TX 70 82 69 95 / 90 50 30 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 6 AM MDT MONDAY FOR THE FOLLOWING ZONES:
CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT MONDAY FOR THE FOLLOWING ZONES:
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...
PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...TERRELL...UPTON...WARD...AND WINKLER.
FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES:
GUADALUPE MOUNTAINS...AND VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
72/12Hazardous weather outlook, Aug 14, 2:34 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 234 PM CDT SUN AUG 14 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-142145- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 234 PM CDT SUN AUG 14 2005 /134 PM MDT SUN AUG 14 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT WITH A DANGEROUS FLASH FLOOD SITUATION. ALL UNNECESSARY TRAVEL ACROSS THE AREA IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY FLASH FLOODING IS EXPECTED TO CONTINUE ACROSS MOST OF THE AREA. NO OTHER SIGNIFICANT HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE AREA ARE ENCOURAGED TO SEND IN ANY REPORTS OF FLOODING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:48 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Aug 14, 8:42 AM CDT | Flash Flood Warning | MAF | Scurry | 3 hr |
| Aug 14, 11:44 AM CDT | Flash Flood Warning | MAF | Scurry | 3 hr |
| Aug 14, 12:31 PM CDT | Flash Flood Warning | MAF | Winkler | 3 hr |
| Aug 14, 12:52 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Aug 14, 1:33 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Aug 14, 2:06 PM CDT | Flash Flood Warning | MAF | Borden | 3 hr |
| Aug 14, 2:26 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Aug 14, 2:42 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Aug 14, 2:58 PM CDT | Flash Flood Warning | MAF | Crane | 3 hr |
| Aug 14, 3:41 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Aug 14, 3:53 PM CDT | Flash Flood Warning | MAF | Glasscock | 4 hr |
| Aug 14, 4:04 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Aug 14, 4:41 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| Aug 14, 6:18 PM CDT | Flash Flood Warning | MAF | Loving | 3 hr |
| Aug 14, 6:28 PM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.